MAUDE Adverse Event Report: BAYER MEDICAL CARE INC. STELLANT DUAL CT INJECTOR; CT INJECTION SYSTEM

BAYER MEDICAL CARE INC. STELLANT DUAL CT INJECTOR; CT INJECTION SYSTEM
Model Number 85937286
Medical Device Problem Codes Adverse Event Without Identified Device or Use Problem (2993); Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Air Embolism (1697)
Date of Event 10/03/2023
Type of Reportable Event Serious Injury
Event or Problem Description
Bayer medical care inc.Was informed of an alleged air injection while a patient was connected to a medrad® stellant ct injection system (sn (b)(6)).Although the patient was asymptomatic throughout the examination, the patient was subsequently hospitalized for observation and has since recovered.
 
Additional Manufacturer Narrative
A system service check of the medrad® stellant ct injection system (serial number (b)(6)) has been scheduled.The disposable kit in use during the event is unavailable and disposable information is unknown.The site continues to use the medrad® stellant ct injection system after the reported event with no further issues reported.This investigation remains in progress.Once the investigation is completed, a follow-up report will be submitted.This information does not constitute an admission that the device, the company, or its employees caused or contributed to a reportable event.
 
Additional Manufacturer Narrative
A system service check of the medrad® stellant ct injection system (serial number (b)(6)) was completed on november 21, 2023 which confirmed the injector was performing within bayer specifications.The disposable kit in use during the event is unavailable and disposable information is unknown.An offer of additional clinical applications training has been made to the customer and was declined.The site continues to use the medrad® stellant ct injection system after the reported event with no further issues reported.The medrad® stellant ct injection system operation manual cautions the user as follows: warning: air embolization can cause death or serious injury to the patient.Do not connect a patient to the injector until all trapped air has been cleared from the syringe and fluid path.This information does not constitute an admission that the device, the company, or its employees caused or contributed to a reportable event.
 
Event or Problem Description
 
Additional Manufacturer Narrative
A system service check of the medrad® stellant ct injection system (serial number (b)(6)) has been scheduled and we are awaiting the results.The disposable kit in use during the event is unavailable and disposable information is unknown.The site continues to use the medrad® stellant ct injection system after the reported event with no further issues reported.This investigation remains in progress.Once the investigation is completed, a follow-up report will be submitted.This information does not constitute an admission that the device, the company, or its employees caused or contributed to a reportable event.
 
Additional Manufacturer Narrative
Udi related data quality updates only.Correction: for udi data discrepancy/mismatch on previously submitted mdr and to ensure the device identification data is in alignment with gudid.

Brand Name
STELLANT DUAL CT INJECTOR
Common Device Name
CT INJECTION SYSTEM
Manufacturer (Section D)
BAYER MEDICAL CARE INC.
one bayer drive
indianola PA 15051
Manufacturer (Section G)
BAYER MEDICAL CARE INC.
one bayer drive
indianola PA 15051
Manufacturer Contact
diane eckert
one bayer drive
indianola, PA 15051
7249408677
MDR Report Key18041335
Report Number2520313-2023-00028
Device Sequence Number7499915
Product Code DXT
UDI-Device Identifier00616258020860
UDI-Public(01)00616258020860(11)220203
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K082905
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 09/23/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number85937286
Device Catalogue NumberSCT W/CERTEGRA
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 10/25/2023
Supplement Date Received by Manufacturer10/25/2023
11/21/2023
Not provided
Initial Report FDA Received Date10/31/2023
Supplement Report FDA Received Date11/16/2023
12/12/2023
09/23/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured02/03/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age88 YR
Patient SexMale